Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue
Nov 2, 2008

My VL is non -detectable and Tcl's are about 750 was diagnosed 13 years ago when admitted to hospital with PCP,VL was 750000 copies and TCL's were 150, currently now on Truvada and Nevirapine and have never looked back since leaving hospital [ guess I am a lucky one ] but what actually makes you so tired and fatigued a lot of the time when all the bloods and levels are so good. Just wondering.Thanks

Response from Dr. Frascino

Hi,

Thirteen years and counting? Yes, you are one of the lucky ones. (Me, too. I'm nearly 18 years and counting!)

Fatigue in the setting of HIV/AIDS is extremely common and extremely annoying. The cause often turns out to be multifactorial. That means there are usually multiple underlying causes working in tandem to zap our zip. The common underlying causes include anemia; psychological causes, such as depression and stress; unrecognized infection; drug side effects, toxicities or interactions; hormonal imbalances, such as low testosterone, low thyroid hormone and adrenal insufficiency; and HIV itself. Along with these, there are myriad not-so-common potential underlying causes. Take a read through the archives. We have an entire chapter called "Diagnosing the Underlying Causes of Fatigue." Make a list of potential causes and then discuss the list with your HIV specialist. With a bit of collaborative detective work, together you should be able to identify the causes of your fatigue. Once the causes are known, specific treatment can be started to recharge your batteries.

Good luck.

Dr. Bob


Previous
tingling in my legs /fatigue
Next
Is this acceptable treatment?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement